# SDR 2005FA0001477

- Difficulty date: October 10, 2005
- Submitted: November 2, 2005
- Operation: General aviation
- Aircraft: N888SR
- Make and model: Cessna 182P
- Aircraft serial: 18261455
- Engine: Cont O470*
- System (JASC): 5740 · Wing, Attach Fittings
- Part: Support Bracket
- Condition: Cracked
- Location: Bend Radius
- Part time: 8,872 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WING T/E SKIN SUPPT BRKT CRACKED CAUSED FLAP INTERFERENCE AND FAILURE.  BRKT IS ATTACHED TO EACH FLAP TRACK RIB INSIDE T/E OF WING, SUPPT T/E WING SKIN IN FLAP BAY.  PART CRACKED, ALLOWED FLAP SUPPT TO GET CAUGHT DURING FLAP RETRACTION, BINDING FLAP.  FLAP STRUCTURE FAILED BEFORE FLAP MOTOR CAUSED CB TO TRIP.  RESULTING CONFIGURATION OF FLAP CAUSED YAW IN FLT.  VERY LITTLE CLEARANCE BTWN THESE BRKTS AND/OR CRACKED WING SKINS AT BRKT ATTACH POINT, FLAP SUPPT RAILS BY DESIGN.  BRKTS REST FIRMLY AGAINST UPPER PORTION OF FLAP SUPPT RAILS WHEN FLAPS ARE FULLY RETRACTED, PROPERLY RIGGED.  BRKT APPEARS TO BE A SUB-PART OF WHOLE RIB ASSY.  IRREGULARITY OF RIVET HOLES IN BRKTS, FLAP TRACK RIB, HAND DRILLED AT FACTORY.
